Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 10, 2016, 3:52 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 3:52 PM EST (20:52 UTC)
- Expired
- Jan 11, 2016, 11:10 AM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
930 WHUS73 KIWX 102052 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 PM EST SUN JAN 10 2016 LMZ043-046-110500- /O.CAN.KIWX.GL.W.0001.000000T0000Z-160111T0000Z/ /O.NEW.KIWX.SC.Y.0002.160110T2052Z-160111T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 PM EST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST 15 TO 25 KNOTS BACKING SOUTHWEST 10 TO 15 KNOTS. * WAVES: 6 TO 9 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
007 WHUS73 KIWX 110349 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 PM EST SUN JAN 10 2016 LMZ043-046-111000- /O.CON.KIWX.SC.Y.0002.000000T0000Z-160111T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 PM EST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: WEST 15 TO 25 KNOTS BACKING SOUTHWEST 10 TO 15 KNOTS MONDAY. * WAVES: 4 TO 8 FEET SUBSIDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
107 WHUS73 KIWX 111610 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 AM EST MON JAN 11 2016 LMZ043-046-120015- /O.CAN.KIWX.SC.Y.0002.000000T0000Z-160111T1800Z/ /O.NEW.KIWX.GL.A.0002.160112T1200Z-160113T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1110 AM EST MON JAN 11 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOTS TUESDAY. * WAVES: 8 TO 12 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:07 PM EST, 45 minutes earlier.
Area forecast discussion, Jan 10, 3:07 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 307 PM EST SUN JAN 10 2016 .SYNOPSIS... ISSUED AT 1010 AM EST SUN JAN 10 2016 WINDY CONDITIONS AND MUCH COLDER AIR WILL CONTINUE TO FILTER INTO THE REGION INTO THIS EVENING AS TEMPERATURES FALL INTO THE TEENS. LAKE EFFECT SNOW SHOWERS WILL ALSO PERSIST WITH LIGHT ACCUMULATIONS POSSIBLE. LOW TEMPERATURES TONIGHT WILL DROP INTO THE SINGLE DIGITS FOR MOST LOCATIONS...WITH WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO. MAINLY DRY AND COLD OTHERWISE TONIGHT INTO MONDAY WITH THE NEXT OPPORTUNITY FOR SNOW ACCUMULATIONS AND GUSTY WINDS MONDAY NIGHT THROUGH TUESDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 305 PM EST SUN JAN 10 2016 COLD AIR WILL CONTINUE TO SPREAD INTO THE REGION WITHIN BRISK WESTERLY FLOW AS DEEP LOW LIFTS NORTH INTO WESTERN QUEBEC. TEMPERATURES CURRENTLY RANGING FROM THE MID/UPPER 20S EAST TO THE UPPER TEENS FAR WEST WILL FALL INTO THE SINGLE DIGITS FOR MANY LOCATIONS TONIGHT. WINDS WILL LUCKILY DIMINISH AS PRESSURE GRADIENT RELAXES...WHICH SHOULD KEEP WIND CHILLS FROM REACHING ADVISORY CRITERIA OVERNIGHT INTO MONDAY MORNING. LOW-MID 20C LAKE-900 MB TEMP DIFFERENTIALS AND STRONG WNW FLOW HELPING TO GENERATE LAKE EFFECT SNOW SHOWERS MAINLY ALONG/NORTH OF US 30 THIS AFTERNOON WILL LIFT NORTH AND LOSE SOME INLAND PENETRATION AS WINDS BACK/LESSEN MORE WESTERLY TONIGHT AND WSW BY MONDAY MORNING. ADDITIONAL ACCUMULATIONS/IMPACTS SHOULD BE LIGHT GIVEN SIGNIFICANT DRYING/SUBSIDENCE (SQUASHING INVERSION HEIGHTS TO NEAR 3 KFT). A FEW FLURRIES POSSIBLE ELSEWHERE LATE THIS AFTN/EARLY EVE WITH UPPER TROUGH PASSAGE. ELEVATED WARM ADVECTION WING OF AN APPROACHING CLIPPER MAY BE ENOUGH TO SPREAD SOME LIGHT SNOW BACK INTO AREAS WEST OF INTERSTATE 69 LATE MONDAY AFTERNOON/EVENING...WITH MUCH BETTER CHANCES FOR SNOW/ACCUMULATIONS JUST BEYOND THIS PERIOD. TEMPS TOMORROW REMAIN BELOW NORMAL AND LIKELY ONLY RECOVER INTO THE UPPER TEENS TO MID 20S. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 305 PM EST SUN JAN 10 2016 VIGOROUS SHRTWV EXPECTED TO DIVE SE ACROSS THE MIDWEST MON NGT-TUE ACCOMPANIED BY RATHER STRONG FORCING...THOUGH TYPICALLY LIMITED MOISTURE WITH SYSTEM OF WRN CANADA ORIGIN. STILL... GIVEN FCST MAX UVM WITHIN SATURATED DGZ... EXPECT GENERAL 1-3" ACCUMS WITH THIS FEATURE... EXCEPT 3-6" N-NW WHERE THERE WILL BE LAKE ENHANCEMENT. TIGHTENING PRESSURE GRADIENT AND STEEPENING LOW LEVEL LAPSE RATES ASSOCIATED WITH THE DEEPENING SFC LOW AND LOW LEVEL CAA WILL SUPPORT WINDY CONDITIONS WITH BLOWING/DRIFTING LIKELY CAUSING HAZARDOUS TRAVEL CONDITIONS IN THIS TIMEFRAME. LES EVENT SHOULD WIND DOWN TUE NGT AS SFC RIDGE PASSES AND WINDS BACK TO SWLY. ANOTHER WK SHRTWV IN THE FLATTENING NW FLOW ALOFT MAY CAUSE SNOW SHOWERS WED/WED NGT. SHRTWV OF ERN PACIFIC ORIGIN EXPECTED TO MOVE EAST INTO THE MIDWEST LATE WEEK... PROVIDING A WARM-UP ALONG WITH A CHC OF RAIN/SNOW AS LOW LEVEL TEMPS RISE ABOVE FREEZING. THIS DEEPENING SYSTEM SHOULD MOVE SLOWLY EAST OVER THE WEEKEND AS UPR TROF AMPLIFIES INTO THE MIDWEST RESULTING IN A RETURN TO BLO NORMAL TEMPS WITH A CHC OF SNOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1154 AM EST SUN JAN 10 2016 SURGE OF COLD AIR OVER RELATIVELY WARMER LAKE MI WATERS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS...GUSTY WINDS...AND MAINLY MVFR CIGS/VIS THIS AFTERNOON. VISIBILITIES WILL BE SOMEWHAT VARIABLE AND POSSIBLY LOWER INTO IFR BRIEFLY AT KSBN. IMPROVING CONDITIONS ARE THEN ANTICIPATED TONIGHT INTO MONDAY MORNING AS WINDS BACK/DIMINISH ALLOWING LAKE EFFECT SNOW AND RESTRICTIONS TO LIFT NORTH INTO MICHIGAN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...LAKESHORE FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR INZ003. MI...LAKESHORE FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077. OH...NONE. LM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046. && SYNOPSIS...STEINWEDEL SHORT TERM...STEINWEDEL LONG TERM...JT AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 10, 5:29 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 529 AM EST SUN JAN 10 2016 INZ007>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015- 016-024-025-111030- STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 529 AM EST SUN JAN 10 2016 /429 AM CST SUN JAN 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW WILL DIMINISH THIS MORNING. ACCUMULATIONS AROUND AN INCH ARE POSSIBLE WEST OF INTERSTATE 69 AND 1 TO 3 INCHES POSSIBLE TO THE EAST. NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS NEAR 40 MPH AT TIMES. WIND CHILLS WILL FALL INTO THE SINGLE DIGITS THIS AFTERNOON AND BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED MONDAY INTO MONDAY NIGHT. WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>006-MIZ077>080-111030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER 529 AM EST SUN JAN 10 2016 /429 AM CST SUN JAN 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL PRODUCE 2 TO 4 INCHES OF ACCUMULATION OVER FAR SOUTHWEST LOWER MICHIGAN INTO NORTHWEST INDIANA BY LATE TONIGHT. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE ALSO EXPECTED. THIS WILL CREATE BLOWING AND DRIFTING SNOW IN OPEN AREAS. WIND CHILLS WILL DROP BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILLS WILL DROP TO ZERO TUESDAY NIGHT. LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE THROUGH MUCH OF THIS UPCOMING WEEK. A PERIOD OF HEAVIER SNOW SHOWERS IS EXPECTED TUESDAY AND TUESDAY NIGHT ALONG WITH BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 529 AM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED TODAY AND EARLY THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH MUCH OF THIS WEEK. GALE FORCE WINDS ARE POSSIBLE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 10, 10:25 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EST SUN JAN 10 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM SNOW 3 NW TEDROW 41.64N 84.25W
01/10/2016 M2.3 INCH FULTON OH TRAINED SPOTTER
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Jan 10, 10:26 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 AM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM NON-TSTM WND DMG MICHIGAN CITY 41.71N 86.90W
01/10/2016 LA PORTE IN DEPT OF HIGHWAYS
SNAPPED POWER POLE AND DOWNED TRAFFIC SIGNALS AT
INTERSECTION OF U.S. 20 AND U.S. 421. REPORTED TO INDOT
AT 0730 EST. TIME OF OCCURENCE ESTIMATED.
&&
JTNearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.